MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251400S
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that a gamma 3 long nail broke.
 
Additional Manufacturer Narrative
Please note the corrections to b2, d1, d9, h6 method, results and health impact codes.The reported event could not be confirmed since the device was returned for evaluation and matches the alleged event.The returned nail and screws were subjected to visual inspection, which revealed that the nail had fractured at the region corresponding to the webs of the lag screw.The fractured surface exhibited pronounced mis drilling marks, which likely acted as the initiation site for crack propagation.Additionally, significant deformation was noted in both the distal and proximal sections of the nail, consistent with load transfer from the lag screw during continuous weight-bearing.The broken sections of the nail indicate a combination of brittle and fatigue failure.The presence of rest lines supports fatigue characteristics, while the shiny, smooth regions without evidence of plastic deformation are indicative of breakage in brittle manner.Severe deformation was also observed around the locking screw hole just below the lag screw region, where the peripheral geometry of the hole was noticeably distorted.Due to the outward deformation pattern, it is difficult to determine whether this damage occurred during implantation or explantation.Similar deformation features were present at the distal end, particularly around the locking and oblong holes.Both locking screws were broken in the threaded region.The threads showed signs of deformation, including flattening and bending inward.The breakage surfaces of screws similarly suggest a combined fatigue mechanism, followed by sudden brittle failure likely induced by the abrupt load redistribution at the moment of nail failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the breakage of device was confirmed to be combination of fatigue and brittle in nature.No product related issue could be detected during the performed investigation of the returned device.Regarding the root cause of the implant failure no conclusive statement can be provided, because key clinical information (e.G.X-rays in different planes, clinical status, patient activity, assessment of the treating physician or operation reports) is missing.The root causes in such cases are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and/or the device in relation to cause of the failure.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that a gamma 3 long nail broke.This lead to a revision surgery to implant a plate.

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23805310
Report Number0008031020-2025-02157
Device Sequence Number21165755
Product Code HSB
UDI-Device Identifier07613252274315
UDI-Public(01)07613252274315(17)291031(10)K1E757D
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251400S
Device Lot NumberK1E757D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age68 YR
Patient SexMale